Alert archive / Florida / Rip Current Statements in 2018
Rip Current Statement 33, NWS Melbourne, FL
NWS Melbourne, FL issued this rip current statement at Oct 5, 2018, 3:39 AM EDT for Volusia County, Florida. It took effect at Oct 5, 2018, 5:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2018, 3:39 AM EDT (07:39 UTC)
- In effect from
- Oct 5, 2018, 5:00 AM EDT
- Expired
- Oct 5, 2018, 7:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WHUS42 KMLB 050739 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 339 AM EDT Fri Oct 5 2018 ...Swells from distant Tropical Storm Leslie will lead to a high risk for dangerous rip currents today... FLZ047-054-059-064-141-147-052300- /O.NEW.KMLB.RP.S.0033.181005T0900Z-181005T2300Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 339 AM EDT Fri Oct 5 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... The National Weather Service in Melbourne has issued a High Rip Current Risk, which is in effect through this evening. * TIMING...Rip currents will be present all day; however, the threat will be highest through early this afternoon due to tidal effects. * IMPACTS...Lighter east winds may make the surf look more inviting today; however, life-threatening rip currents will still be present. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you choose to enter the water, only swim near a lifeguard and never swim alone! If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. $$ Ulrich
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this rip current statement went out at Oct 4, 9:25 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 4, 9:25 PM EDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
925 PM EDT Thu Oct 4 2018
.UPDATE...
Tonight...Area of higher moisture associated with a weak low level
inverted trough that has been affecting southern areas, will shift
west of the area and be replaced by lower precipitable water.
Additionally, a high pressure ridge nudging closer to the area from
the north will decrease the onshore wind flow. This combination
will lead to fewer Atlantic showers, so plan to lower PoPs along the
south coast to 20% after midnight.
The slight weakening of winds should allow for mins to be a few
degrees lower, but still above normal in the lower to mid 70s.
There's also a chance for a record warm low or two from south
Brevard to Martin county if onshore winds don't abate enough.
&&
.AVIATION...
Mainly VFR overnight except from about KVRB-KSUA where showers may
continue to produce brief MVFR until around 06z. Drier conditions
are forecast Fri with weaker easterly flow.
&&
.MARINE...
Tonight-Friday...A high pressure ridge will nudge closer to the
waters from the north, causing easterly winds to ease. Long period
swells look large enough to maintain and advisory for seas tonight.
Conditions near inlets will continue to be rough on Fri during the
outgoing morning tide.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory for hazardous seas until 4 AM EDT Friday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Lascody/Sedlock/CombsHazardous weather outlook, Oct 4, 7:15 PM EDT, 8 hours 24 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 715 PM EDT Thu Oct 4 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-061000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 715 PM EDT Thu Oct 4 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... A Small Craft Advisory remains in effect for most east central Florida Atlantic waters where combined seas of 5 to 7 feet near shore and 6 to 8 feet offshore are expected. Small craft should exercise caution when transiting inlets, particularly during the outgoing tide. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. An extended period of onshore flow along with swells from distant tropical cyclone Leslie will maintain poor to hazardous marine and surf conditions. A high risk for life-threatening rip currents will continue along the beaches into next week. Onshore winds and weak instability will keep low chances for isolated thunderstorms across east central Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:54 AM EDT | Areal Flood Advisory | MLB | Brevard | 81 min |
Nearby
Rip Current Statements in Florida, 2018Every rip current statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.